Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Had taken norlut. Not getting period. Advise

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 458 Questions
I had taken norlut n for 7 days, one in evening and one in morning. Stopped the tablet on 6th april but till now i didnt get my period though i have pain in stomach. I had my last period on march 13 . Can u guide me....shall i wait for few more days
Sorry it is feb 13 not march 13
Posted Sun, 28 Apr 2013 in Menstruation and Miscarriage
Answered by Dr. Nirmala P 4 hours later
thanks for asking in Healthcare Magic.

The tablet Norlut contains Norethindrone or Norethisterone. It is a progesterone. Progesterone prevents bleeding as long as it is taken. Discontinuation of the pill results in withdrawal bleeding due to sudden fall in the progesterone level.

Generally, the withdrawal bleeding (menstrual bleeding) should start within 3 to 4 days. But in some, it can take about a week. Since your last period was only on 13th march, you can wait till then. Your stomach pain indicates that you may be getting it soon. If you have taken Analgesics (pain killers) like Ibuprofen, Paracetamol they will delay the onset of period.

I hope this helps.
Above answer was peer-reviewed by
Follow-up: Had taken norlut. Not getting period. Advise 2 hours later
Actually had my last period on feb 13 which i have mentioned in follow up tab. Bymistake i mentioned as 13 march. Its been 5 days i stopped taking pills. Usually i face this problem every mnth but this time after taking pill also i didnt get my period.i do have pain in my breast and lower abdomen. Shall i wait for few more days to get my period or do u suggest me to take any other tablet.
Answered by Dr. Nirmala P 8 hours later

Welcome back.

You have not mentioned your marital status. But since you have mentioned that this is a recurring problem every month, I take it that you are single. If not, you have to first rule out pregnancy.

Oligomenorrhea means that the menstrual cycles extend beyond 35 days instead of the regular 28 days cycle. If it becomes erratic and irregular, as in your case, you should undergo proper medical examination to find out the cause - stress, anemia,overweight, thyroid problems, Poly Cystic Ovarian Disease (PCOD), hormonal imbalance are some of the reasons for irregular menstrual cycles. A complete investigation like Complete Hemogram, FSH, LH, TSH, Estrogen, Progesterone, Free T3, T4 level will give us an idea about your problem.

Failure of withdrawal bleeding following progesterone means that the uterus is not primed (prepared) by estrogen indicating low estrogen level. Also the habit of taking tab.Norethindrone every time the period fails is wrong as that itself will disrupt the menstrual cycles and such a practice is normally discouraged.

It would be hard to predict now whether you will have your periods without assistance. Therefore I would suggest you the following steps of action:

1. Get your urine pregnancy test done if you have been active sexually to rule out pregnancy.
2. Wait for 2-3 days for periods to start.
3. If periods do not resume, consult a gynecologist for evaluation.

Irrespective of the outcomes of this cycle, I encourage you to get evaluated to understand the cause of erratic period. Perhaps we may be able to solve the primary cause and avoid similar troubles in future.

I hope this helps. I will be happy to assist you if you have any further query related to this issue.


Above answer was peer-reviewed by
Follow-up: Had taken norlut. Not getting period. Advise 1 hour later
First of allThanks for ur advice. I am single and getting married after 2 mnths. I was sexually attached with my fiance on march 13 but he didnt inject sperm inside. For clearing my doubt i have done the pregnancy test today and two days before using the kit but it turned out negative ..both the i was confirm that i m not pregnant. I dont know why norlut n didnt work out. Today is the 6 th day i stopped the tablet but didnt get period. In any circumstances does nt happen that norlut n doesn' t work?? i dont take tablet every month for periods because normally it delays for me for approx15-20 days late. But this time as it was 1 mnth so i thought of taking the pills. Do u suggest me to wait for 3 days more and then take primolute n for 3 days??
Answered by Dr. Nirmala P 1 hour later

thanks for furnishing the details

March 13th does not fall in your safe period. Your cycle appears to be a 45 to 50 days cycle and ovulation usually occurs 14 days before the onset of menstruation. 10 days on either side of it is not safe if you don't want to conceive. Although the chances of pregnancy is remote because he didn't ejaculate inside, the possibility should not be ruled out.

Home pregnancy tests are 97% accurate when done by technicians and only 75% accurate when done by individuals. Your emotional state also plays a greater role in influencing the accuracy of the test. Blood pregnancy tests will be more accurate. If it turns out to be negative, you can be sure that the delay is due to your anxiety.

Post coital pills like Levonorgestrel offers protection if taken within 72 hours of intercourse and Ulipristal can be taken up to 120 hours (5 days) to prevent conception.

Taking Primolute again will not help. Even a single injection of progesterone (100 mg) will induce withdrawal bleeding only if the uterus is primed by estrogen. So wait for 3 more days and if you don't get period, then consult your treating Doctor.

I hope this is useful.

Regards and I wish you a happy married life.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor